Format

Send to

Choose Destination
Am J Obstet Gynecol. 1982 Apr 1;142(7):829-34.

Decidual vasculopathy and extensive placental infarction in a patient with repeated thromboembolic accidents, recurrent fetal loss, and a lupus anticoagulant.

Abstract

Evidence exists of an association between the presence of a "lupus" anticoagulant in plasma, recurrent fetal loss, and repeated thromboembolic accidents, also in the absence of systemic lupus erythematosus. Presented is an example of this association, with morphologic and biologic studies to elucidate its pathogenesis. In the case reported, the placenta showed massive infarction. In the spiral arteries of the basal plate of the placenta, lesions of intimal thickening, fibrinoid necrosis, acute atherosis, and intraluminal thrombosis were observed. The plasma of the patient contained a lupus anticoagulant and inhibited the formation of prostacyclin by rat aortic rings. Vascular production of prostacyclin is a major natural defense mechanism against thrombosis. Lack of generation of prostacyclin may account for the decidual vasculopathy and consequent placental infarction and for the generalized thrombotic tendency of some patients with lupus anticoagulant.

PMID:
6801984
DOI:
10.1016/s0002-9378(16)32527-3
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center